Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 6, 2010, 4:01 AM PST for Los Angeles County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2010, 4:01 AM PST (12:01 UTC)
- Expired
- Feb 6, 2010, 6:00 AM PST
- In force
- 119 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 2:50 AM PST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 6, 2:50 AM PST, 1 hour 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 AM PST SAT FEB 6 2010 .SYNOPSIS... A STORM SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW TO THE AREA THROUGH THIS EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS. FOR SUNDAY AND MONDAY...DRY AND WARMER CONDITIONS ARE EXPECTED. FOR TUESDAY THROUGH THE END OF THE WEEK...THE PATTERN WILL BECOME UNSETTLED YET AGAIN WITH SOME CHANCE OF PRECIP TUESDAY THROUGH FRIDAY. && .SHORT TERM (TODAY-MON)...AN INTERESTING EARLY MORNING ACROSS THE AREA. OVERALL...BASED ON 00Z MODEL DATA...FORECAST THINKING IS STILL ON TRACK. LATEST SATELLITE SHOWS FRONTAL SYSTEM MOVING TOWARDS THE CENTRAL COAST WITH SOME LIGHTNING STRIKES INDICATED OVER THE OUTER WATERS. AT THE SAME TIME...AN IMPULSE IS MOVING TOWARDS LAX COUNTY AND IS PRODUCING SOME MODERATE SHOWERS ACROSS VTU/LAX COUNTIES. BASED ON MODEL INSTABILITY PARAMETERS...THIS SHOWER ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE SOME THUNDERSTORMS. OVERALL...MODELS HAVE THIS SITUATION HANDLED RATHER WELL. FOR THE REST OF THE DAY THE FRONTAL SYSTEM WILL MOVE ACROSS THE AREA...MOVING INTO VTU AND LAX COUNTIES BY THIS AFTERNOON...AND EXITING LAX COUNTY LATE THIS EVENING. GIVEN THE INSTABILITY INDICATED WITH THIS FRONT... SLIGHT CHANCE OF THUNDERSTORMS IS WARRANTED FOR ALL AREAS THROUGH THIS EVENING. GIVEN THE EXPECTED CONVECTIVE NATURE OF THE PRECIP TODAY...SOME INTENSE RAINFALL RATES WILL BE POSSIBLE. SO...FLASH FLOOD WATCHES FOR THE BURN AREAS STILL LOOK JUST FINE. AS FOR SNOW...CURRENTLY SNOW LEVEL IS ABOVE 7000 FEET. HOWEVER THROUGH TONIGHT...THE SNOW LEVEL WILL DROP...FALLING TO AROUND 4000 TO 4500 FEET LATE TONIGHT. SO...SIGNIFICANT SNOWFALL IS STILL EXPECTED ACROSS THE MOUNTAINS THROUGH THIS EVENING...WITH THE HIGHEST TOTALS AT THE RESORT LEVEL. CURRENT WINTER STORM WARNING FOR VTU/LAX MOUNTAINS IS STILL ON TRACK. BY SUNDAY...THE SHOWER ACTIVITY SHOULD BE CONFINED TO THE MOUNTAINS AND INTERIOR SECTIONS OF SLO/SBA COUNTIES AS NORTHERLY FLOW SETS UP ACROSS THE AREA. THE NORTHERLY FLOW THAT DEVELOPS COULD REACH ADVISORY LEVELS ACROSS THE MOUNTAINS (ESPECIALLY THE I-5 CORRIDOR AND THE SANTA YNEZ RANGE). WITH LESS CLOUD COVER AND NORTHERLY FLOW TEMPS ON SUNDAY WILL BUMP UP A COUPLE OF DEGREES. ON MONDAY...DRY CONDITIONS WILL CONTINUE ACROSS THE AREA AS A WEAK UPPER RIDGE MOVES OVER THE AREA. WITH THE RIDGE OVERHEAD...WILL EXPECT A CONTINUED WARMING TREND ACROSS THE AREA WITH MOST COASTAL AND VALLEY AREAS IN THE LOWER TO MID 60S. .LONG TERM (TUE-FRI)...FOR EXTENDED...CONFIDENCE IS LOW THROUGH THE ENTIRE PERIOD AS MODEL SOLUTIONS ARE NOT IN GOOD AGREEMENT. FOR TUESDAY/WEDNESDAY...MODELS HAVE THE SAME GENERAL IDEA WITH AN UPPER LOW DROPPING SOUTH ACROSS CALIFORNIA. HOWEVER...SOME SOLUTIONS HAVE A LAND TRAJECTORY WHILE OTHERS KEEP THE LOW FURTHER OVER THE WATER. THIS UNCERTAINTY WILL GREATLY AFFECT THE RAINFALL POTENTIAL FOR THE AREA. GIVEN THE UNCERTAINTY...WILL KEEP CHANCE POPS FOR THE AREA ON TUESDAY...THEN SLIGHT CHANCE ON TUESDAY NIGHT...WITH ONLY NORTH-SLOPE SHOWERS ON WEDNESDAY. HOPEFULLY...FUTURE MODEL RUNS WILL HANDLE THE UPPER LOW BETTER. FOR THURSDAY/FRIDAY...MODEL DISCREPANCIES GROW EVEN LARGER. OVERALL THE PERIOD WILL BE UNSETTLED BUT EXACT TIMING AND LOCATION OF PRECIP IS STILL MUCH IN QUESTION. FOR MY FORECAST...WILL LEAN FORECAST TOWARDS THE GFS/CANADIAN SOLUTION WHICH WOULD MEAN A CHANCE OF PRECIP OVER SLO/SBA COUNTIES ON THURSDAY...THEN SOME SLIGHT PRECIP CHANCES FOR ALL AREAS ON FRIDAY. GIVEN THE MODEL UNCERTAINTIES...THIS FORECAST WILL LIKELY CHANGE FROM ONE DAY TO THE NEXT. && .AVIATION...06/0525Z... LOW TO MODERATE CONFIDENCE IN 06Z TAF PACKAGE. SHOWER ACTIVITY SHOULD END ACROSS LAX BASIN OVERNIGHT...WITH GENERAL VFR/MVFR CONDS EXPECTED AT ALL TAF SITES OVERNIGHT. BY 15Z...THE NEXT SYSTEM WILL BEGIN TO APPROACH THE CENTRAL COAST...WITH STEADY RAIN EXPECTED IN THE LAX BASIN AROUND 20Z. WITH THIS NEXT SYSTEM...EXPECT CONDS TO VARY FROM MVFR TO LIFR WITH THE FRONTAL PASSAGE. GIVEN THE DYNAMICS ASSOCIATED WITH THIS NEXT FRONT...HAVE INCLUDED VCTS INTO MOST TAF SITES FROM SATURDAY MORNING THRU SATURDAY EVENING. NO SIGNIFICANT WIND ISSUES ALTHOUGH GUSTY AND ERRATIC WINDS CAN BE EXPECTED WITH ANY TSTM DEVELOPMENT. KLAX...LOW TO MODERATE CONFIDENCE IN 06Z TAF. HIGHEST CONFIDENCE EXISTS FOR THE EAST WINDS TO CONTINUE THROUGH ABOUT 20Z BETWEEN 6 AND 10 KNOTS. TIMING OF STEADY RAIN...AND TSTM THREAT...MAY BE OFF BY AN HOUR OR TWO EITHER SIDE OF 20Z. KBUR...LOW TO MODERATE CONFIDENCE IN 06Z TAF. TIMING OF STEADY RAIN...AND TSTM THREAT...MAY BE OFF BY AN HOUR OR TWO EITHER SIDE OF 20Z. ...NOTE... THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...THOMPSON AVIATION...KAPLAN SYNOPSIS... WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 5, 6:00 AM PST, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI FEB 5 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-061400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY AND TONIGHT...BRINGING SIGNIFICANT RAIN AND SNOW TO THE AREA. IN THE RECENT BURN AREAS...THE EXPECTED RAINFALL RATES COULD PRODUCE MUD AND DEBRIS FLOWS. IN THE MOUNTAINS...THE PRECIPITATION WILL FALL AS SNOW AND COMBINED WITH GUSTY SOUTHEASTERLY WINDS TO PRODUCE DANGEROUS WINTER STORM CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE BEST SNOWFALL AMOUNTS WILL BE AT THE RESORT LEVEL. ACROSS THE COASTAL WATERS...THE GUSTY SOUTHEAST WINDS ARE EXPECTED TO REACH GALE FORCE LEVELS TODAY ACROSS THE OUTER WATERS. AS THE FRONTAL SYSTEM MOVES OVER THE AREA...IT WILL DESTABILIZE THE ATMOSPHERE...PRODUCING A SLIGHT CHANCE OF THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND EVEN WATERSPOUTS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE ACROSS THE AREA ON SATURDAY...BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA...AS WELL AS THE CONTINUED THREAT OF THUNDERSTORMS. IN THE RECENT BURN AREAS...THE EXPECTED RAINFALL RATES COULD PRODUCE MUD AND DEBRIS FLOWS...ESPECIALLY NEAR THUNDERSTORMS. IN THE MOUNTAINS...THE PRECIPITATION WILL FALL AS SNOW AND COMBINED WITH GUSTY SOUTHEASTERLY WINDS TO PRODUCE DANGEROUS WINTER STORM CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. DUE TO LOWER SNOW LEVELS...SNOW WILL ACCUMULATE BELOW THE RESORT LEVEL ON TUESDAY. ACROSS THE COASTAL WATERS...THE MAIN CONCERN WILL BE THE THREAT OF THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND EVEN WATERSPOUTS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Special weather statement, Feb 6, 12:21 AM PST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1221 AM PST SAT FEB 6 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-061800- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1221 AM PST SAT FEB 6 2010 ...POTENTIAL FOR STRONG THUNDERSTORMS THROUGH THIS EVENING ACROSS SOUTHWEST CALIFORNIA... A COLD UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL CONTINUE TO TRACK EASTWARD...BRINGING COLDER AND MORE UNSTABLE AIR TO THE SOUTHLAND. DURING THE EARLY MORNING HOURS...SHOWER COVERAGE AND INTENSITY WILL INCREASE ACROSS THE LOS ANGELES BASIN AND CENTRAL COAST. THESE AREAS WILL ALSO HAVE A THREAT OF THUNDERSTORM ACTIVITY. SOME OF THE STORMS COULD BE STRONG WITH THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS...GUSTY WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. COASTAL WATER LOCATIONS OFF THE COAST OF LOS ANGELES AND ORANGE COUNTIES WILL ALSO BE AT GREATER RISK FOR POTENTIAL WATERSPOUTS...WHICH CAN ALWAYS COME ASHORE AS SMALL TORNADOS. AS THE CENTER OF THE COLD LOW PRESSURE SYSEM APPROACHES OUR REGION... THERE WILL BE A THREAT OF THUNDERSTORMS ACROSS MUCH OF SOUTHWEST CALIFORNIA LATER TODAY THROUGH THS EVENING. WITH THE COLDER AIR...THERE WILL ALSO LIKELY BE MORE NUMEROUS REPORTS OF HAIL. RESIDENTS OF SOUTHWEST CALIFORNIA ARE URGED TO STAY TUNED TO THE LATEST NATIONAL WEATHER STATEMENTS AND POSSIBLE WARNINGS AS THIS WEATHER SITUATION CONTINUES TO DEVELOP. GOMBERG/DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:48 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 24 hr | |
| Feb 6, 1:47 AM PST | Areal Flood Advisory | LOX | Los Angeles | 15 hr |
| Feb 6, 3:15 AM PST | Flash Flood Warning | LOX | Los Angeles | 9 hr |
| Feb 6, 3:33 AM PST | Special Marine Warning | LOX | 87 min | |
| Feb 6, 5:15 AM PST | Areal Flood Advisory | LOX | Los Angeles | 6 hr |
| Feb 6, 7:38 AM PST | Special Marine Warning | LOX | 52 min | |
| Feb 6, 8:55 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Feb 6, 9:56 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 109 min |
| Feb 6, 11:47 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 118 min |
| Feb 6, 12:05 PM PST | Flash Flood Warning | LOX | Los Angeles | 36 min |
| Feb 6, 12:44 PM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Feb 6, 12:54 PM PST | Coastal Flood Statement | LOX | 50 hr | |
| Feb 6, 12:54 PM PST | High Surf Advisory | LOX | 29 hr | |
| Feb 6, 1:14 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.